MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1 - customer (person): postal code: (b)(6).Phone: (b)(6).E3 - occupation: chief radiographer.G4 - pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported a ultrathane mac-loc locking loop multipurpose drainage catheter separated at the hub after placement in a 79 year-old, male patient.The patient had a drainage catheter inserted during a nephrostomy procedure.After placement, the drainage catheter came apart in the patient's bed.A provided photo shows the device separated where the catheter shaft meets the cap.Therefore, the drainage catheter was replaced with a new, like device.No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: h6 - annex a.Investigation ¿ evaluation.It was reported by a representative of (b)(6) that on (b)(6) 2023 an ultrathane mac-loc locking loop multipurpose drainage catheter (rpn: ult10.2-38-25-p-6s-clm-rh; lot:15122512) separated at the hub after placement.The patient had a drainage catheter inserted during a nephrostomy procedure.After placement, the drainage catheter came apart in the patient's bed.A provided photo shows the device separated where the catheter shaft meets the cap.Therefore, the drainage catheter was replaced with a new, like device.No other adverse effects were reported for this incident.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, manufacturing instructions (mi), and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.One used and damaged drainage catheter except the mac-loc adaptor was returned to cook for evaluation.Upon visual inspection, the flare exhibited no sings of being slated and or out of round.No tears were observed.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot 15122512 and the related subassembly lots revealed no relevant non-conformances.To date, a further search of our database records revealed no other complaints associated with the reported lot number.Cook also reviewed product labeling.The ifu (t_multi2_rev1,ultrathane mac-loc locking loop biliary drainage catheter) packaged with the device instructs the following in relation to the reported failure mode for the product to be inspected prior to use to ensure no damage has occurred.The information provided upon review of the dmr, ifu, dhr and device evaluation suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, the cause of this event was determined to be component failure, without any design or manufacturing issue.The user did not identify any damage during initial placement.It is possible that the catheter underwent excessive force or tension while the patient was in the bed in which patient activity likely contributed to the separation.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17390833
Report Number1820334-2023-00962
Device Sequence Number20528115
Product Code GBO
UDI-Device Identifier00827002095021
UDI-Public(01)00827002095021(17)251214(10)15122512
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2025
Device Model NumberN/A
Device Catalogue NumberULT10.2-38-25-P-6S-CLM-RH
Device Lot Number15122512
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2023
Supplement Date Received by Manufacturer08/31/2023
Initial Report FDA Received Date07/25/2023
Supplement Report FDA Received Date09/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale